Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 20, 2008, 2:24 AM CDT for Presidio County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2008, 2:24 AM CDT (07:24 UTC)
- Expired
- Sep 20, 2008, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 200724
FFWMAF
TXC377-201330-
/O.NEW.KMAF.FF.W.0077.080920T0724Z-080920T1330Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 AM CDT SAT SEP 20 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 830 AM CDT
* AT 223 AM CDT...EXTREMELY HIGH FLOWS ACROSS THE RIO GRANDE
CONTINUE AS A RESULT OF RELEASES OUT OF LUIS LEON RESERVOIR.
THESE RELEASES ARE EXPECTED TO CONTINUE FOR THE NEXT FEW DAYS
WHICH WILL KEEP RIVER LEVELS ELEVATED. DUE TO THE HIGH VOLUME OF
WATER PASSING THROUGH THE LEVEE SYSTEM...THERE IS A POSSIBILITY OF
LEVEE FAILURE WITHOUT WARNING. INDIVIDUALS IN THE PRESIDIO AND
REDFORD AREAS...NEED TO CONTINUE MONITORING RIVER CONDITIONS FOR
POTENTIAL FAILURE AND BE PREPARED TO MOVE TO HIGHER GROUND
IMMEDIATELY.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY.
FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR LOCAL EMERGENCY
OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 12:28 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 20, 12:28 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1228 AM CDT SAT SEP 20 2008
.DISCUSSION...
06Z AVIATION FORECAST DETAILS PROVIDED BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED ACROSS ALL LOCAL TERMINALS FOR THE
NEXT 24 HOURS. LIGHT WINDS ARE EXPECTED THROUGH THE REST OF
TONIGHT AS A WEAK SURFACE RIDGE OF HIGH PRESSURE REMAINS IN PLACE
ACROSS THE REGION. SOME MID AND HIGH LEVEL CLOUDINESS WILL
CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY AFTERNOON. ANY
ISOLATED THUNDERSTORM DEVELOPMENT SHOULD REMAIN WEST OF ALL
TERMINALS SATURDAY AFTERNOON AND EVENING.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES... PRESIDIO VALLEY.
&&
21Hazardous weather outlook, Sep 19, 12:43 PM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1243 PM CDT FRI SEP 19 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201745- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1243 PM CDT FRI SEP 19 2008 /1143 AM MDT FRI SEP 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING ALONG THE RIO GRANDE RIVER CONTINUES FROM PRESIDIO TO JOHNSON RANCH DUE TO WATER RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. SOME LOCATIONS ALONG THE RIVER REMAIN ABOVE RECORD FLOOD STAGE...WITH LEVELS EXPECTED TO REMAIN NEARLY STEADY INTO EARLY NEXT WEEK. HIGHWAY 170 REMAINS CLOSED TO TRAFFIC AND THERE ARE LIKELY OTHER COUNTY ROADS THAT ARE IMPASSABLE. TRAVELERS IN THIS AREA ARE ADVISED TO USE CAUTION AND AVOID LOCATIONS WHERE WATER MAY BE OVER THE ROADWAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING ALONG THE RIO GRANDE IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:29 AM CDT | Flash Flood Warning | MAF | Presidio | 6 hr |
| Sep 20, 2:29 PM CDT | Flash Flood Warning | MAF | Presidio | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.